Thunderstorm Wind, Jefferson
- When
- June 20, 2:39 AM EST
- Where
- Jefferson County, 0.88 mi SW of Belleview
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.840, -85.380
A stationary frontal boundary across southern Indiana helped produce thunderstorms mainly north of this boundary across central Indiana. However, a few thunderstorms were located across southern Indiana with one cell producing severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A stationary frontal boundary across southern Indiana helped produce thunderstorms mainly north of this boundary across central Indiana. However, a few thunderstorms were located across southern Indiana with one cell producing severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 20, 2:15 AM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 AM EDT SAT JUN 20 2009 .SHORT TERM (TODAY AND TONIGHT)... SHOWERS AND THUNDERSTORMS EARLY THIS MORNING WILL BE ON THE WANE...BECOMING WIDELY SCATTERED SOON AFTER SUNRISE. IT APPEARS THE BEST CHANCE OF SHOWERS AND A STORM OR TWO THIS MORNING WILL BE ALONG AND A COUPLE COUNTIES EITHER SIDE OF THE I-64 CORRIDOR. THAT ACTIVITY SHOULD DIMINISH BY LATE MORNING. THEN THIS AFTERNOON SCATTERED REDEVELOPMENT IS POSSIBLE...PRIMARILY OVER SOUTHERN KENTUCKY. LEFTOVER BOUNDARIES FROM MORNING CONVECTION MAY HELP TO SERVE AS A FOCUS FOR RENEWED DEVELOPMENT. ANY AFTERNOON THUNDERSTORMS WILL THEN DIMINISH THIS EVENING WITH LOSS OF HEATING...FOLLOWED BY PARTLY CLOUDY SKIES. WENT ON THE LOW SIDE OF GUIDANCE FOR HIGH TEMPS TODAY WITH WET GROUND AND A FAIR AMOUNT OF DEBRIS CLOUD POSSIBLE THIS MORNING...ESPECIALLY IN THE NORTH. HIGHS SHOULD STILL RANGE IN THE UPPER 80S TO LOWER 90S HOWEVER...AND MUGGY CONDITIONS WILL CONTINUE AS WELL. TONIGHT TEMPERATURES WILL FALL INTO THE UPPER 60S AND LOWER 70S. .LONG TERM (SUNDAY THROUGH FRIDAY)... SUNDAY THROUGH TUESDAY... HEADING INTO SUNDAY THE FRONT MAKING PROGRESSING THROUGH ON SATURDAY WILL WEAKEN AND BEGIN TO TAKE ON A NORTHWEST TO SOUTHEAST ORIENTATION. THIS TRANSITION WILL OCCUR AS THE BOUNDARY IS STALLED OUT ACROSS THE SOUTH CENTRAL KENTUCKY. HAVE INSERTED A SLIGHT CHANCE OF PRECIPITATION FOR THIS REGION ON SUNDAY. ON MONDAY THE GFS...NAM...AND SREF ARE ALL IN AGREEMENT WITH DEVELOPING PRECIPITATION OVER INDIANA WHICH WILL THEN PROGRESS SOUTHWARD OVER KENTUCKY DURING THE AFTERNOON AND EVENING HOURS. HAVE THEREFORE RAISED POPS TO THE CHANCE RANGE FOR MONDAY. CONDITIONS WILL CONTINUE TO REMAIN HOT AND MUGGY THROUGH THIS PERIOD WITH HIGHS RANGING FROM THE UPPER 80S TO THE LOWER 90S. LOWS WILL BE GENERALLY BE IN THE UPPER 60S TO LOW 70S. NO CHANGES WERE MADE TO THE EXTENDED PERIOD. THE PREVIOUS DISCUSSION FOLLOWS. WEDNESDAY THROUGH FRIDAY... BOTH THE ECMWF AND THE GFS FORECAST A FLATTENING OF THE UPPER AIR FLOW...WITH A ZONAL JET BECOMING ESTABLISHED ACROSS THE NORTHERN TIER OF STATES. WITH THE STORM TRACK BECOMING ESTABLISHED NEAR THE CANADIAN BORDER...EXPECT DRY...BUT HUMID AND MOSTLY CLEAR CONDITIONS FOR THE LOWER OHIO VALLEY. && .AVIATION (06Z TAFS)... WATCHING THUNDERSTORMS NORTH OF THE TERMINALS EARLY THIS MORNING. OVER THE PAST SEVERAL HOURS STORMS HAVE BEEN FALLING APART AS THEY APPROACH THE OHIO RIVER. SEVERAL DIFFERENT MODEL SOLUTIONS AGREE THAT THIS TREND WILL CONTINUE. SO...WILL NOT HAVE MUCH IN THE WAY OF TSRA AT THE TAF SITES. WILL INCLUDE A CB CLOUD TYPE AT SDF AND LEX DURING THE MORNING HOURS AFTER SUNRISE AS THE REMNANTS OF THE COMPLEX TO OUR NORTH FINALLY SLIDE THROUGH. SOME REDEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON OVER SOUTHERN KENTUCKY ON ANY LEFTOVER BOUNDARIES FROM THE MORNING CONVECTION. HOWEVER COVERAGE WILL BE SO SPARSE THAT BWG TAF FOR NOW WILL JUST HAVE A CB CLOUD TYPE. INSERTED LOW LEVEL SHEAR IN THE TAFS FOR THE PRE-DAWN HOURS AS LOW LEVEL JET STRENGTHENS. VWP AT KLVX HAS BEEN SHOWING 40KT WINDS AT 2000 FEET SINCE JUST BEFORE 1AM. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM..13 LONG TERM...EES AVIATION....13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1050 PM EDT FRI JUN 19 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-202030- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1050 PM EDT FRI JUN 19 2009 /950 PM CDT FRI JUN 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. AFTER MIDNIGHT...A COOL FRONT WILL APPROACH THE REGION FROM THE NORTHWEST. SHOWERS AND THUNDERSTORMS ALONG THE FRONT WILL SAG SOUTHWARD ACROSS SOUTHERN INDIANA DURING THE EARLY MORNING HOURS SATURDAY. IF THESE STORMS HOLD TOGETHER...GUSTY WINDS...VERY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS MAY CONTINUE ON SATURDAY ALONG A WEAKENING COLD FRONT. BRIEF HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS WITH ANY STORMS. SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JSD/AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 309 AM EDT SAT JUN 20 2009 INZ076>079-090-092-200800- CLARK-HARRISON-JEFFERSON-ORANGE-SCOTT-WASHINGTON- 309 AM EDT SAT JUN 20 2009 ...LINE OF STRONG STORMS WITH GUSTY WINDS CROSSING SOUTHERN INDIANA... AT 307 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEYMOUR TO 9 MILES NORTHEAST OF SALEM TO PAOLI...MOVING SOUTHEAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...AND STRONG GUSTY WINDS TO 50 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR SALEM AROUND 315 AM EDT. NEAR SCOTTSBURG AROUND 330 AM EDT. THESE STORMS WILL ALSO BE... NEAR VALEENE AROUND 315 AM EDT. NEAR NEW PHILADELPHIA AROUND 320 AM EDT. NEAR SOUTH BOSTON AROUND 325 AM EDT. NEAR VIENNA AROUND 330 AM EDT. NEAR UNDERWOOD AROUND 335 AM EDT. NEAR PALMYRA AROUND 340 AM EDT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 331 AM EDT SAT JUN 20 2009 INZ076-083-200845- ORANGE IN-DUBOIS IN- INCLUDING THE CITIES OF...PAOLI...JASPER 331 AM EDT SAT JUN 20 2009 /231 AM CDT SAT JUN 20 2009/ ...STRONG STORMS WITH HEAVY RAIN AND GUSTY WINDS APPROACHING DUBOIS AND ORANGE COUNTIES.. STRONG THUNDERSTORMS WITH GUSTY WINDS AND VERY HEAVY RAIN WILL BE MOVING INTO DUBOIS AND ORANGE COUNTIES FROM THE NORTHWEST AFTER 345 AM EDT...245 AM CDT. JASPER...PAOLI...AND SURROUNDING COMMUNITIES CAN EXPECT NORTHWEST WINDS GUSTING TO 40 MPH AND RAINFALL RATES OVER AN INCH PER HOUR WITH THESE STORMS...ALONG WITH FREQUENT LIGHTNING. 13
The Louisville radar (KLVX), 108 km away, was scanning. The volume nearest the first event began at 07:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2009Every state in 2009This day in weather historyWarnings in Indiana, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178801.